Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 17, NWS Salt Lake City, UT

June 26, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 26, 2006, 12:17 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 12:17 PM MDT (18:17 UTC)
Expired
Jun 26, 2006, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 261817
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1217 PM MDT MON JUN 26 2006

UTZ431>433-436>441-270230-
/O.NEW.KSLC.FW.W.0017.060626T1817Z-060627T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1217 PM MDT MON JUN 26 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. THIS 
WARNING INCLUDES FIRE WEATHER ZONES 431 THROUGH 433 AND 436 
THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR DRY LIGHTNING ACROSS CENTRAL AND SOUTHERN
UTAH. 

THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE WASATCH
PLATEAU REGION EARLY THIS AFTERNOON...WITH ADDITIONAL BUILDUPS
NOTED ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS. THESE
THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH
THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS...AND BEGIN
TO MOVE SOUTHEAST OFF THE HIGHER TERRAIN LATE THIS AFTERNOON AND
THIS EVENING. VERY DRY AIR REMAINS IN PLACE ACROSS MUCH OF THE
REGION. THIS WILL RESULT IN NUMEROUS DRY LIGHTNING STRIKES WITH
LITTLE IF ANY RAINFALL ACROSS THE WARNED AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
2 follow-up statements
000 
WWUS85 KSLC 262121
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
321 PM MDT MON JUN 26 2006

UTZ431>433-436>441-270400-
/O.NEW.KSLC.FW.A.0012.060627T1800Z-060628T0400Z/
/O.CON.KSLC.FW.W.0017.000000T0000Z-060627T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
321 PM MDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING ACROSS PORTIONS OF CENTRAL AND SOUTHERN
UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 431 THROUGH 433 AND
436 THROUGH 441...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR DRY LIGHTNING ACROSS CENTRAL AND SOUTHERN 
UTAH. THIS WATCH INCLUDES FIRE WEATHER ZONES 431 THROUGH 433 AND
436 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR CENTRAL AND SOUTHERN UTAH. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF
CENTRAL AND SOUTHERN UTAH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN
OF CENTRAL AND SOUTHERN UTAH THROUGHOUT THE REMAINDER OF THE
AFTERNOON...AND MOVE SOUTHEAST ACROSS ADJACENT VALLEY LOCATIONS
THROUGH THE EVENING HOURS. VERY DRY AIR REMAINS IN PLACE ACROSS
MUCH OF THE REGION. THIS WILL RESULT IN NUMEROUS DRY LIGHTNING
STRIKES WITH LITTLE IF ANY RAINFALL ACROSS THE WARNED AREA.

HIGH BASED MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
TUESDAY. THIS WILL RESULT IN ANOTHER ROUND OF DRY THUNDERSTORMS
ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH TUESDAY AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-434-435-445>449-270530-
/O.NEW.KSLC.FW.A.0012.060627T1800Z-060628T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
321 PM MDT MON JUN 26 2006

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR DRY LIGHTNING ACROSS PORTIONS OF 
WESTERN...CENTRAL AND SOUTHERN UTAH. THIS WATCH INCLUDES ZONES
420...434...435...AND 445 THROUGH 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR PORTIONS OF WESTERN...CENTRAL AND SOUTHERN
UTAH. 

HIGH BASED MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
DURING THE DAY TUESDAY. THIS WILL RESULT IN THE DEVELOPMENT OF DRY
THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN
UTAH TUESDAY AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE OFF THE
HIGHER TERRAIN...AND IMPACT ADJACENT VALLEY LOCATIONS. 

ADDITIONAL DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN OF EASTERN NEVADA DURING THE AFTERNOON...AND IMPACT
WESTERN UTAH LATE TUESDAY AFTERNOON AND TUESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SEAMAN
000 
WWUS85 KSLC 270416
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 PM MDT MON JUN 26 2006

UTZ431>433-436>441-271230-
/O.EXP.KSLC.FW.W.0017.000000T0000Z-060627T0400Z/
/O.CON.KSLC.FW.A.0012.060627T1800Z-060628T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1016 PM MDT MON JUN 26 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR DRY LIGHTNING ACROSS CENTRAL AND SOUTHERN 
UTAH. THIS WATCH INCLUDES FIRE WEATHER ZONES 431 THROUGH 433 AND
436 THROUGH 441...

THE RED FLAG WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH IS 
NO LONGER IN EFFECT. A FIRE WEATHER WATCH FOR THESE SAME AREAS
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

ANOTHER ROUND OF DRY THUNDERSTORMS IS EXPECTED ACROSS MUCH OF
CENTRAL AND SOUTHERN UTAH TUESDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-434-435-445>449-271230-
/O.CON.KSLC.FW.A.0012.060627T1800Z-060628T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1016 PM MDT MON JUN 26 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR DRY LIGHTNING ACROSS PORTIONS OF 
WESTERN...CENTRAL AND SOUTHEASTERN UTAH. THIS WATCH INCLUDES ZONES
420...434...435...AND 445 THROUGH 449...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR PORTIONS OF WESTERN...CENTRAL AND
SOUTHEASTERN UTAH.

HIGH BASED MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
DURING THE DAY TUESDAY. THIS WILL RESULT IN THE DEVELOPMENT OF
DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF CENTRAL AND
SOUTHEASTERN UTAH TUESDAY AFTERNOON. THESE STORMS ARE EXPECTED TO
MOVE OFF THE HIGHER TERRAIN...AND IMPACT ADJACENT VALLEY
LOCATIONS.

ADDITIONAL DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN OF EASTERN NEVADA DURING THE AFTERNOON...AND
IMPACT WESTERN UTAH LATE TUESDAY AFTERNOON AND TUESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 26, 10:00 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 26, 10:00 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT MON JUN 26 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT
BASIN THROUGH THE WEEK. MOISTURE WILL SLOWLY INCREASE UNDER THE
RIDGE THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...ELONGATED RIDGE AXIS STRETCHES FROM SOUTHERN NV UP
ALONG THE SIERRAS INTO NORTHERN CALIFORNIA BRINGING UNSEASONABLE
HEAT TO THE INTERIOR PACNW. THIS ORIENTATIONS IS KEEPING UTAH IN
NORTHWESTERLY FLOW...ALBEIT WARM. TWO AREAS OF MID/UPPER LEVEL
MOISTURE. THE FIRST NEAR THE RIDGE CENTER EXTENDS INTO EXTREME
WESTERN UTAH AND WILL ADVECT SOUTH THROUGHOUT THE DAY. THE SECOND
OVER SOUTHEAST IDAHO WILL SLIDE SOUTHEAST. LOCATIONS UNDER A WEDGE
OF DRIER AIR IN BETWEEN WILL LIKELY HAVE THE LEAST SENSIBLE WEATHER
TODAY. CURRENT PACKAGE IN GOOD SHAPE...WITH THE ONLY POSSIBLE UPDATE
BEING ADDING ISOLATED THUNDER TO NORTHERN WASATCH FRONT AND CACHE
VALLEY...BUT WILL GIVE THE SUN A FEW MORE HOURS TO HELP THIS
DECISION OUT.

DESPITE THE NOISINESS OF THE NEW WRF GRIDS...IT AND THE GFS ARE IN
DECENT AGREEMENT WITH THE EVOLUTION OF HEATING OF THE DAY TYPE
CONVECTION ACROSS NORTHEAST UTAH WITH A FEW STORMS POSSIBLE ACROSS
THE SAN RAFAEL SWELL AND HENRYS THIS AFTERNOON. CANNOT RULE OUT A
THUNDERSTORM ACROSS THE WESTERNMOST DESERTS OF UTAH AS WELL...BUT
NOT LIKELY UNTIL LATE IN THE AFTERNOON.

12Z RUNS SUGGEST MOISTURE UNDER THE RIDGE SLOWLY INCREASES FROM
SOUTH TO NORTH...AND THE RIDGE CENTER REDEVELOPS EASTWARD RIGHT OVER
UTAH BY THURSDAY AS ADVERTISED. VERY LITTLE FLOW...EXCEPT FOR ACROSS
NORTHERN UTAH WHICH REMAINS IN WESTNORTHWEST FLOW NORTH OF THE RIDGE
AXIS. SO...MOST CONVECTION WILL BE TIED TO THE TERRAIN DURING
AFTERNOON/EVENING...THEN DRIFT INTO THE VALLEYS. THE CURRENT PACKAGE
INCLUDES A SLOW INCREASE OF POPS FROM SOUTH TO NORTH WITH THE
ADVANCE OF THE MOISTURE.

BY THE WEEKEND THE HIGH CENTER MAY JUST BE FAR ENOUGH EAST TO ALLOW
A MORE SIGNIFICANT MONSOONAL TYPE MOISTURE SURGE INTO UTAH...WITH
THE POTENTIAL FLASH FLOOD THREAT BECOMING AN ISSUE. PW AMOUNTS CLIMB
TO NEAR 1 INCH BY SATURDAY AFTERNOON.

&&

.AVIATION...ENOUGH MOISTURE AVAILABLE FOR ISOLATED HIGH BASE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. THE FLOW ALOFT
IS FROM THE EAST TO NORTHEAST WHICH COULD STEER ANY BUILDUPS OR
THUNDERSTORMS ACROSS SLC FROM THE NORTHEAST A HIGHLY UNUSUAL
DIRECTION.

&&

.FIRE WEATHER...NORTHEASTERLY PRESSURE GRADIENT WILL PREVAIL OVER
UTAH TODAY...HOWEVER WINDS ARE EXPECTED TO BE WEAKER THAN
SUNDAY...PARTICULARLY ACROSS SOUTHWEST UT. HIGH BASED MOISTURE
INCREASED OVERNIGHT ACROSS SOUTHWEST UT...AND MAY ALLOW FOR
AFTERNOON BUILDUPS AND PERHAPS ISOLATED DRY THUNDERSTORMS. ISOLATED
DRY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE HIGHER TERRAIN OF
NORTHERN AND CENTRAL UTAH. MOISTURE IS EXPECTED TO GRADUALLY
INCREASE ACROSS THE REGION THROUGHOUT THE WEEK...RESULTING IN AN
INCREASING THREAT FOR AFTERNOON AND EVENING THUNDERSTORMS. THESE
STORMS MAY TRANSITION FROM DRY TO WET TOWARD WEDNESDAY/THURSDAY AS
PRECIPITABLE WATER INCREASES.
&&

.HYDRO...INCREASINGLY WET THUNDERSTORMS THIS WEEK. FLASH FLOOD
THREAT IS LOW UNTIL WEDNESDAY...WITH AN INCREASE THURSDAY THROUGH
SATURDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SMITH...PUBLIC/AVIATION
SEAMAN...FIRE
Hazardous weather outlook, Jun 26, 5:33 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
533 AM MDT MON JUN 26 2006

UTZ001>021-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
533 AM MDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. ISOLATED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH LITTLE OR NO RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASING MOISTURE WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS TUESDAY AND WEDNESDAY. THUNDERSTORMS COVERAGE WILL
INCREASE DURING THE WEEK AND STORMS WILL BECOME WETTER BY LATE
IN THE WEEK. IT WILL REMAIN HOT THROUGH THE PERIOD THOUGH SLIGHTLY
COOLER TEMPERATURES ACROSS SOUTHWEST UTAH DURING MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:21 PM MDTFire Weather WatchSLC18 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.